Thanks for Nothing Olanzapine.

blu129

blu129

Member
Joined
Mar 2, 2019
Messages
15
Location
guildford
#1
Its now been 8 years since I started taking olanzapine and the weight STILL hasn't come off. You know those fitness belts, I have gone on them EVERYDAY for THREE hours for three and a half years.
Whats so good about the NHS when they force you to take this. I despise the ppl that made me take this.
 
NWiddi

NWiddi

Well-known member
Joined
May 6, 2017
Messages
513
Location
Sheffiield
#3
I got off the Olanzapine after just 2 years and switched to something that didn't cause weight gain, I'm now on a mixture of Aripiprazole 10mg and Risperidone 4mg and feel much better, I've lost 2 stone already, another 2 stone and I'll be back to my original weight.

I'm surprised they've left you on it for so long, I'd definitely ask for a medication review.
 
ckgschizophrenia

ckgschizophrenia

Member
Joined
Feb 22, 2019
Messages
16
Location
UK
#4
when you came off the olanzapine how long did it take for your sleeping to get back to normal ? if you know what I mean because ive been on it for 3 years now and when I don't take it I cant sleep...
 
ckgschizophrenia

ckgschizophrenia

Member
Joined
Feb 22, 2019
Messages
16
Location
UK
#5
also do you lose weight coming off olanzapine
 
NWiddi

NWiddi

Well-known member
Joined
May 6, 2017
Messages
513
Location
Sheffiield
#6
It did make me tired and sleep longer, wasn't long after I stopped taking it that my sleeping returned to normal.

The Risperidone is supposed to make people tired as well but it doesn't seem to do that to me, I go to bed around 11pm and get up between 7 and 8am.
 
NWiddi

NWiddi

Well-known member
Joined
May 6, 2017
Messages
513
Location
Sheffiield
#8
You will lose a little weight coming of the Olanzapine as your appetite will decrease but it'll require some effort if you want to lose it faster, I skip the odd meal and watch what I eat to lose just a pound or two per week.
 
N

natalie

Well-known member
Joined
Aug 1, 2014
Messages
10,982
#9
Hi Folks,


Well, we had to, family of mine, get me off onlanzapine. Certainly was a if i can use a word, a rotten med to be on, I switched eventually and back in July 2007 to a med called Abilify, which is the absolute same as Aripipazol, and overall, a much better med. Mind you, if I have any external and or internal at home stresses, then the weight does go u p, or weight gained following on from a holiday.

I am very much involved with Fitness, and hopefully, once when I can get back safely to British time zone normally I had been away on hols, I'll resume my morning fitness workouts, or during the time if parents are out shopping.

I combine for my weight loss programming with a off own safe back dieting, and working out to fitness dvds. Attending the odd or regular fitness classes as well.
 
burt tomato

burt tomato

Well-known member
Joined
Jul 8, 2013
Messages
29,824
Location
Mordor
#10
Yeah I was getting 'fat shaming' messages today telepathically. The idiots are ignorant since:

1. Being fat is fine.
2. If they were on olanzapine for 20 years I dare say they would be a bit portly too.
 
L

linus

Well-known member
Joined
Mar 27, 2019
Messages
340
Location
Eastern Europe
#11
To me it seems you are the one judging yourself. Forgive yourself, you have a tough time. These are your thoughts.
 
burt tomato

burt tomato

Well-known member
Joined
Jul 8, 2013
Messages
29,824
Location
Mordor
#12
To me it seems you are the one judging yourself. Forgive yourself, you have a tough time. These are your thoughts.
It could be. I can't help feeling the way I do. Thanks tho Linus. :)
 
L

linus

Well-known member
Joined
Mar 27, 2019
Messages
340
Location
Eastern Europe
#13
With or without mental troubles we all project our thinking to the others. We assume too much what others think about us with exactly things that concern us usually.
 
L

linus

Well-known member
Joined
Mar 27, 2019
Messages
340
Location
Eastern Europe
#14
Plus, you are saying it yourself: “feeling the way I do”, these are feelings, emotions.
 
FadeToBlack

FadeToBlack

Well-known member
Joined
Nov 26, 2018
Messages
96
Location
UK
#15
Its now been 8 years since I started taking olanzapine and the weight STILL hasn't come off. You know those fitness belts, I have gone on them EVERYDAY for THREE hours for three and a half years.
Whats so good about the NHS when they force you to take this. I despise the ppl that made me take this.
I found the same with that drug. I was so angry with the NHS for having it as a first line treatment. I still have not lost all the weight I put on and I have been off it for a few years now.
 
blu129

blu129

Member
Joined
Mar 2, 2019
Messages
15
Location
guildford
#16
Plus the nurses lied to me, they said "Don't worry the weight will come off quickly." Liars.
 
Y

Yellowdiamond

Active member
Joined
Jan 16, 2019
Messages
41
#17
Zyprexa is a good drug for me. It calms me down. ive gained weight, but it dont bother me so much.
 
H

Hail

Well-known member
Joined
Jun 3, 2019
Messages
205
Location
Somewhere
#18
I'm tired all the time because of olanzapine. I cant be active anymore, this makes me so frustrated.
The doctor said that he give me this so my appetite will increase..... Oh, I'm so angry I cant write here what going on in my mind...

I would like to know please... if olanzapine made you tired fizicaly.
 
Skynet

Skynet

Well-known member
Joined
Aug 17, 2018
Messages
484
Location
India
#19
I'm tired all the time because of olanzapine. I cant be active anymore, this makes me so frustrated.
The doctor said that he give me this so my appetite will increase..... Oh, I'm so angry I cant write here what going on in my mind...

I would like to know please... if olanzapine made you tired fizicaly.
I can relate to the tiredness caused by olanzapine, especially on higher doses. (I've stopped taking it now and take a small dose of abilify instead.) Increased appetite is a terrible side-effect of olanzapine, so your doctor's nuts!
 
H

Hail

Well-known member
Joined
Jun 3, 2019
Messages
205
Location
Somewhere
#20
He's nuts for sure, also me drove insane. Screaming, insulting me, shaming me and, because of that, right after the last visit I went into a psychosis for 1 month. Moreover, i was having some life threatening reactions and lots of side effects from a med he gave me and instead of changing the med sent me to make different investigation to other medical specialities...for 1 year. I knew that the medication was the problem, but I just cant stop taking it. Finally he changed that medication and most problems I had while taking that drug disappeared but not completely. That's why I'm so mad.
Sorry for being off topic.